Alert archive / California / Small Craft Advisories in 2008
Small Craft Advisory 56, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 24, 2008, 2:32 PM PDT. It took effect at Sep 25, 2008, 2:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2008, 2:32 PM PDT (21:32 UTC)
- In effect from
- Sep 25, 2008, 2:00 PM PDT
- Expired
- Sep 26, 2008, 2:04 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
551 WHUS76 KEKA 242132 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 PM PDT WED SEP 24 2008 PZZ450-455-470-475-250545- /O.NEW.KEKA.SC.Y.0056.080926T0300Z-080926T1500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 232 PM PDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 8 AM PDT FRIDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
969 WHUS76 KEKA 250350 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 850 PM PDT WED SEP 24 2008 PZZ450-455-470-475-251145- /O.CON.KEKA.SC.Y.0056.080926T0300Z-080926T1500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 850 PM PDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 8 AM PDT FRIDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
461 WHUS76 KEKA 250927 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 227 AM PDT THU SEP 25 2008 PZZ450-455-470-475-252100- /O.EXT.KEKA.SC.Y.0056.080925T2100Z-080926T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 227 AM PDT THU SEP 25 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
274 WHUS76 KEKA 250937 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 237 AM PDT THU SEP 25 2008 PZZ450-455-470-475-252100- /O.CON.KEKA.SC.Y.0056.080925T2100Z-080926T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 237 AM PDT THU SEP 25 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
257 WHUS76 KEKA 252131 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 231 PM PDT THU SEP 25 2008 PZZ450-455-470-475-260545- /O.CON.KEKA.SC.Y.0056.000000T0000Z-080926T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 231 PM PDT THU SEP 25 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
967 WHUS76 KEKA 260419 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 919 PM PDT THU SEP 25 2008 PZZ450-455-470-475-261000- /O.CON.KEKA.SC.Y.0056.000000T0000Z-080926T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 919 PM PDT THU SEP 25 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
644 WHUS76 KEKA 260904 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 204 AM PDT FRI SEP 26 2008 PZZ475-261600- /O.CAN.KEKA.SC.Y.0056.000000T0000Z-080926T1000Z/ /O.NEW.KEKA.SW.Y.0057.080926T0904Z-080928T0400Z/ /O.NEW.KEKA.SI.Y.0059.080926T2200Z-080928T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 204 AM PDT FRI SEP 26 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 PM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-470-261600- /O.CAN.KEKA.SC.Y.0056.000000T0000Z-080926T1000Z/ /O.NEW.KEKA.SW.Y.0057.080926T0904Z-080926T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 204 AM PDT FRI SEP 26 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 9:33 AM PDT, 4 hours 59 minutes earlier.
Area forecast discussion, Sep 24, 9:33 AM PDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 933 AM PDT WED SEP 24 2008 .SYNOPSIS...A WEAK FRONT MOVING TO THE NORTH OF THE AREA WILL BRING A CHANCE OF SHOWERS TO DEL NORTE COUNTY TODAY INTO TONIGHT. EXPECT FAIR WEATHER FOR THE REM AIDER OF THE WEEK. && .UPDATE...AMENDED ZFP/SKY GRIDS TO ACCOUNT FOR EARLY CLEARING THIS MORNING INLAND. SUSPECT APPROACHING TROUGH WILL BRING INCREASING CLOUD COVER LATER IN THE DAY...AND HAVE TRENDED THIS IDEA INTO THE UPDATED FORECAST GRIDS. MC && .SHORT TERM...TODAY THROUGH SATURDAY...SATELLITE IMAGERY SHOWS THE TROUGH AXIS IS OFF THE WEST COAST. THE FRONT ASSOCIATED WITH THIS TROUGH WILL MOVE TO THE NORTH OF THE REGION WITH SOME RAIN POSSIBLY MAKING IT TO DEL NORTE COUNTY. STILL GOING WITH THE CHANCE OF LIGHT RAIN TO THE NORTH OF KLAMATH LATE TODAY INTO TONIGHT. THE REDWOOD COAST MAY ALSO SEE FOG AND DRIZZLE TONIGHT. ANY PRECIPITATION ASSOCIATED WITH THE FRONT WILL MOVE OUT THURSDAY MORNING AS THE TROUGH AXIS SWINGS THROUGH THE REGION. DRY AIR WILL THEN WORK ITS WAY BACK INTO THE REGION. ENOUGH OFFSHORE FLOW THURSDAY MAY ALLOW FOR CLEAR SKIES ACROSS THE ENTIRE AREA THROUGH FRIDAY. NEAR SEASONAL TEMPERATURES WILL CONTINUE FOR THE REST OF THE WEEK. MS .LONG TERM...SATURDAY THROUGH WEDNESDAY...MODEL CONSISTENCY IS QUITE GOOD FOR THE PERIOD. NEAR NORMAL TEMPERATURES ARE EXPECTED FOR THE WEEKEND WITH AFTERNOON SUNSHINE LIKELY ALONG THE COAST. INCOMING TROUGH SLATED FOR EARLY NEXT WEEK LOOKS LIKE IT WILL PRODUCE AT LEAST SOME RAIN...WITH THE OPTIMUM TIME LATE TUESDAY AND TUESDAY NIGHT. WE HAVE BOOSTED POPS INTO THE CHANCE CATEGORY FOR HUMBOLDT AND DEL NORTE COUNTIES...WHICH WILL PROBABLY NEED FURTHER UPWARD ADJUSTMENT. IT IS WORTH NOTING THAT THIS SYSTEM DOES NOT LOOK PARTICULARLY VIGOROUS BUT IT DOES HAVE A RESPECTABLE PRECIPITABLE WATER TAP SO PRECIP AMOUNTS MAY END UP BEING HEAVIER THAN ONE MIGHT EXPECT FROM A SYSTEM WITH THESE CHARACTERISTICS. NCEP ENSEMBLES FROM 23/00Z SUGGEST AT LEAST A SLIGHT CHANCE OF A HALF INCH OF RAIN OR MORE OVER ALL OF OUR COUNTIES DURING THE TUESDAY NIGHT TIME FRAME...AND THE 00Z AND 06Z OPERATIONAL GFS WAS PRETTY CONSISTENT WITH THIS IDEA ALTHOUGH HINTED AT A BIT MORE RAIN NORTH OF MENDOCINO COUNTY. BURGER && .AVIATION...IFR/LIFR CIGS AND VSBYS DEVELOPED ALONG THE IMMEDIATE COAST NORTH OF THE CAPE LAST EVENING WITH CEILINGS AND VISIBILITIES FLUCTUATING THROUGHOUT THE NIGHT. TAF FORECAST WILL BE CHALLENGING FOR THE COASTAL TERMINALS TODAY AS ONSHORE FLOW STRENGTHENS IN ADVANCE OF A WEAK SURFACE FRONT SO STRATUS SHOULD BE PRESENT TO SOME DEGREE ALONG THE IMMEDIATE COAST MUCH OF THE DAY. WEAK SOUTHERLY COMPONENT TO THE WINDS AND COLDER AIR MOVING IN ALOFT MAY FRAGMENT SOME OF THE STRATUS BUT IT WILL PROBABLY BE RANDOM AND LIMITED. BURGER && .MARINE...SEAS AND WINDS WILL REMAIN SUBDUED TODAY. LOW PRESSURE TRAVERSING THE NORTH PACIFIC WILL INDUCE HIGHER SEAS WHICH WILL FILTER INTO THE NORTHWEST CALIFORNIA WATERS TONIGHT. SMALL CRAFT CONDITIONS...BOTH FOR SEAS AND WINDS...ARE LIKELY BY THURSDAY FOR MOST OF THE WATERS AS HIGH PRESSURE BUILDS OVER THE NORTHEAST PACIFIC. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.